MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT LINK; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT LINK; BLOOD GLUCOSE METER
Model Number 9740
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.
 
Event or Problem Description
At 6:15 a.M., the customer obtained a blood glucose reading of 482 mg/dl on his contour next link meter.The customer made a correction bolus for 12 units of insulin, as suggested by his insulin pump.At 8:34 a.M., the customer performed another test and obtained a blood glucose reading of 388 mg/dl.As the reading was still high, the customer made another correction bolus for 4.4 units of insulin.The customer started presenting the symptoms of low blood glucose level.Specific symptoms were not provided.Two hours later, while the customer was at the hospital for his regular visit, he passed out.At 10:17 a.M., his meter gave a blood glucose reading of 168 mg/dl.The customer was administered with an unknown dose of glucose through parenteral mode.The customer was tested with the physician's meter and a blood glucose reading of 265 mg/dl was obtained.At an unknown time, the customer performed a testing on his meter and obtained a blood glucose reading of 600 mg/dl.No action was taken based on this reading.Strips were not expected to be returned.Strip information was not provided.Replacement meter was sent to the customer.Since the strip information was not provided, this report will be submitted under the meter information.

Brand Name
CONTOUR NEXT LINK
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
430 s beiger st
mishawaka IN 46544
MDR Report Key7839449
Report Number1826988-2018-00211
Device Sequence Number1249204
Product Code NBW
UDI-Device Identifier00301939740013
UDI-Public00301939740013
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9740
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;